Alert archive / Utah / Flash Flood Warnings in 2011
Flash Flood Warning 27, NWS Grand Junction, CO
NWS Grand Junction, CO issued this flash flood warning at Jul 27, 2011, 5:04 PM MDT for San Juan County, Utah. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2011, 5:04 PM MDT (23:04 UTC)
- Expired
- Jul 27, 2011, 8:00 PM MDT
- In force
- 3 hr
- Issued by
- NWS Grand Junction, CO
- Area
- Storm-based polygon
- Flood severity
- None
County San Juan County, UT
The radar
The Grand Junction radar (KGJX), 185 km from the middle of the area, began a volume at 23:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 11.1 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1072 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
135
WGUS55 KGJT 272304
FFWGJT
UTC037-280200-
/O.NEW.KGJT.FF.W.0027.110727T2304Z-110728T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
504 PM MDT WED JUL 27 2011
THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTH CENTRAL SAN JUAN COUNTY IN SOUTHEAST UTAH...
* UNTIL 800 PM MDT
* AT 503 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. RAINFALL AMOUNTS IN EXCESS ON ONE INCH AN HOUR WILL
OCCUR WITH THESE STORMS AS THEY MOVE SLOWLY EAST AT 10 MPH.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR.
THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...HATCH
WASH...INDIAN CREEK...NORTH COTTONWOOD CREEK...SEEP CREEK...POLE
CREEK...HOP CREEK...LAVENDER CREEK...EAST FORK SALT CREEK...HARTS
DRAW...VEGA CREEK...SPRING CREEK...COYOTE WASH...KANE SPRINGS
CANYON...WEST COYOTE CREEK AND NORTH FORK SOUTH CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.
&&
LAT...LON 3791 11010 3797 11008 3799 11001 3805 11001
3807 11005 3808 11004 3811 11002 3811 10997
3819 10990 3837 10999 3836 10951 3812 10951
3784 10964
$$
JDC2 follow-up statements
509
WGUS75 KGJT 280004
FFSGJT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
604 PM MDT WED JUL 27 2011
UTC037-280200-
/O.CON.KGJT.FF.W.0027.000000T0000Z-110728T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN JUAN UT-
604 PM MDT WED JUL 27 2011
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTH CENTRAL SAN JUAN
COUNTY UNTIL 800 PM MDT...
RUNOFF FROM STRONG THUNDERSTORMS THAT PASSED THROUGH CANYONLANDS
NATIONAL PARK WEST OF THE NEEDLES VISITOR CENTER WILL CONTINUE TO
CAUSE FLASH FLOODING NEAR STEEP TERRAIN AND NORMALLY DRY SLOT
CANYONS. EVEN THOUGH THE RAIN HAS ENDED...THE RUNOFF WILL CONTINUE
THROUGH 8 PM MDT.
THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...
HATCH WASH...INDIAN CREEK...NORTH COTTONWOOD CREEK...SEEP CREEK...
POLE CREEK...HOP CREEK...LAVENDER CREEK...EAST FORK SALT CREEK...
HARTS DRAW...VEGA CREEK...SPRING CREEK...COYOTE WASH AND WEST COYOTE
CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.
&&
LAT...LON 3791 11010 3797 11008 3799 11001 3805 11001
3807 11005 3811 11002 3811 10997 3819 10990
3833 10996 3829 10951 3812 10951 3784 10964
$$
JDC499
WGUS75 KGJT 280151
FFSGJT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
751 PM MDT WED JUL 27 2011
UTC037-280206-
/O.EXP.KGJT.FF.W.0027.000000T0000Z-110728T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN JUAN UT-
751 PM MDT WED JUL 27 2011
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTH CENTRAL SAN
JUAN COUNTY WILL BE ALLOWED TO EXPIRE AT 800 PM MDT...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3791 11010 3797 11008 3799 11001 3805 11001
3807 11005 3811 11002 3811 10997 3819 10990
3833 10996 3829 10951 3812 10951 3784 10964
$$
JDCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 3:27 PM MDT, 1 hour 37 minutes earlier.
Area forecast discussion, Jul 27, 3:27 PM MDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND JUNCTION CO 327 PM MDT WED JUL 27 2011 RESENT TO CORRECT THE TIME PERIOD IN SHORT TERM DISCUSSION .SHORT TERM DISCUSSION...TONIGHT THROUGH SATURDAY THIS EVENING AND OVERNIGHT: TYPICAL DIURNAL THUNDERSTORMS WILL CONTINUE THROUGH THE EVENING...MOSTLY DYING OUT BY MIDNIGHT. HOWEVER...A WEAK TROUGH ALOFT THAT SPC HAS IDENTIFIED OVER SW UT/E NV WILL BRUSH THE NORTHWEST CORNER OF OUR FORECAST AREA LATE THIS EVENING...AND POSSIBLY INTO THE EARLY MORNING HOURS. THIS FEATURE SHOWS UP BEST IN THE NAM...BUT EVEN IN THAT MODEL IT IS QUITE WASHED OUT AS IT PASSES OVER NORTHEAST UT/NORTHWEST CO. THERE IS QUITE A BIT OF UNCERTAINTY AS TO WHETHER IT WILL BRING MUCH IF ANY ENHANCEMENT AS IT PASSES...AND ALSO TIMING REMAINS SOMEWHAT UNCERTAIN. FOR THESE REASONS I WILL GO AHEAD AND KEEP ISOLATED THUNDERSTORMS ACROSS THE NORTH DURING THE EARLY MORNING HOURS...BUT NOT GO HIGHER. THURSDAY-SATURDAY: THESE PERIODS WILL BE DRIER...MAINLY ACROSS THE NORTH...AS THE LATEST MONSOONAL SURGE EBBS. HOWEVER THAT SAID... DIFFERENTIAL HEATING WILL COMBINE WITH ADEQUATE LINGERING MOISTURE FOR ISOLATED TO SCATTERED THUNDERSTORMS EACH AFTERNOON...MAINLY ALONG THE MOUNTAINS AND THE SOUTHERN EDGE. BY SATURDAY A LITTLE BETTER MOISTURE WILL CREEP OVER THE SOUTH ON THE LEADING EDGE OF THE NEXT DEEP MONSOONAL SURGE. .LONG TERM DISCUSSION...SATURDAY NIGHT THROUGH WEDNESDAY AN INCREASINGLY MOIST MONSOONAL PATTERN BECOMES BETTER ESTABLISHED... WITH A DEEP SURGE SPREADING ACROSS THE ENTIRE FORECAST AREA BY LATE SUNDAY AFTERNOON. LOCALLY HEAVY RAIN WILL BE POSSIBLE MAINLY ALONG I-70 AND SOUTH...AS PRECIPITABLE WATER VALUES TOP ONE INCH...AND THE FLOW ALOFT REMAINS LIGHT. MODELS INDICATE THAT THE PEAK IN MOISTURE WILL BE SUNDAY EVENING THROUGH MONDAY NIGHT. HOWEVER CONDITIONS REMAIN QUITE WET INTO MIDWEEK...WITH SOME DRYING OVER THE NORTH INDICATED BY WEDNESDAY. THE PRESENT FORECAST HANDLES THE SITUATION WELL...SO MADE ONLY MINOR CHANGES. && .AVIATION... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE FORECAST AREA THROUGH THE EVENING. A FEW SHOWERS AND THUNDERSTORMS WILL LINGER OVERNIGHT...WITH SCATTERED CONVECTION AGAIN DEVELOPING ON THURSDAY AFTERNOON. AREAS OF MVFR CIGS AND VSBYS WILL BE POSSIBLE WITH ANY STORMS THAT DO DEVELOP...ESPECIALLY OVER THE MOUNTAINS. && .GJT WATCHES/WARNINGS/ADVISORIES... CO...NONE. UT...NONE. && SHORT TERM...EH LONG TERM....EH AVIATION.....TGJT
Hazardous weather outlook, Jul 27, 3:22 AM MDT, 13 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND JUNCTION CO 322 AM MDT WED JUL 27 2011 COZ001>014-017>023-UTZ022>025-027>029-281000- ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- CENTRAL COLORADO RIVER BASIN- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR- EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS- ELKHEAD AND PARK MOUNTAINS-FLAT TOPS- FOUR CORNERS/UPPER DOLORES RIVER- GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS- GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN- NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER- ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH- SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU- UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY- UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS- 322 AM MDT WED JUL 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN COLORADO. .DAY ONE...TODAY AND TONIGHT... SCATTERED SHOWERS WILL CONTINUE ACROSS THE NORTHERN AND CENTRAL COLORADO THIS MORNING...INCREASING THIS AFTERNOON AND EVENING TO SCATTERED THUNDERSTORMS OVER THE VALLEYS AND NUMEROUS STORMS OVER THE MOUNTAINS. BRIEF HEAVY RAIN...OCCASIONAL LIGHTNING AND WIND GUST TO 30 MPH ARE THE MAIN HAZARDS WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SCATTERED MOUNTAIN SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN THURSDAY THROUGH SATURDAY. THE CHANCE OF THUNDERSTORMS WILL INCREASE SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED FOR THE REST OF TONIGHT. CJC
The office that day
Everything else NWS Grand Junction, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 7:26 PM MDT | Areal Flood Advisory | GJT | Uintah | 3 hr |
Nearby
Flash Flood Warnings in Utah, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.